Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 84, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 26, 2017, 1:22 AM CDT for Pike County, Walthall County, Mississippi. It took effect at Jul 26, 2017, 3:35 AM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 1:22 AM CDT (06:22 UTC)
- In effect from
- Jul 26, 2017, 3:35 AM CDT
- Expired
- Jul 26, 2017, 4:36 PM CDT
- In force
- 13 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, MS, Walthall County, MS
The river
Written for the forecast point Bogue Chitto River near Tylertown (TYTM6).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
070 WGUS44 KLIX 260622 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 122 AM CDT Wed Jul 26 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC113-147-262136- /O.NEW.KLIX.FL.W.0084.170726T0835Z-170726T2136Z/ /TYTM6.1.ER.170726T0835Z.170726T1200Z.170726T1536Z.NO/ 122 AM CDT Wed Jul 26 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Bogue Chitto River Near Tylertown. * until this afternoon. * At 12:45 AM Wednesday the stage was 14.8 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...Rise above flood stage by early this morning and continue to rise to near 15.3 feet by this morning.the river will fall below flood stage by late this morning. * Impact...At 15.0 feet...Low-lying farm and pasture land near the river will flood. && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 $$
1 follow-up statement
426 WGUS84 KLIX 261458 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 957 AM CDT Wed Jul 26 2017 ...The flood warning is cancelled for the following rivers in Mississippi... Bogue Chitto River Near Tylertown affecting Pike and Walthall Counties ...The flood warning continues for the following rivers in Louisiana...Mississippi... Bogue Chitto River Near Bush affecting St. Tammany Parish Pearl River Near Bogalusa affecting St. Tammany...Washington... Hancock and Pearl River Counties/Parishes Pearl River Near Pearl River affecting St. Tammany...Hancock and Pearl River Counties/Parishes West Hobolochitto Creek Near McNeill affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC113-147-261527- /O.CAN.KLIX.FL.W.0084.000000T0000Z-170726T2136Z/ /TYTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 957 AM CDT Wed Jul 26 2017 The Flood Warning is cancelled for The Bogue Chitto River Near Tylertown. * At 8:45 AM Wednesday the stage was 14.1 feet. * Flood stage is 15.0 feet. * Forecast...The river will crest below flood stage at 14.5 feet tomorrow morning. && LAT...LON 3120 9018 3120 9033 3112 9028 3113 9015 $$ LAC103-272057- /O.EXT.KLIX.FL.W.0077.170728T1200Z-170729T0600Z/ /BSHL1.1.ER.170728T1200Z.170728T1200Z.170729T0000Z.NO/ 957 AM CDT Wed Jul 26 2017 ...Flood Warning extended until late Friday night...The Flood Warning continues for The Bogue Chitto River Near Bush. * from Friday morning to late Friday night. * At 9:15 AM Wednesday the stage was 9.8 feet. * Flood stage is 11.0 feet. * Forecast...The river is expected to rise to near flood stage Friday morning. * Impact...At 11.0 feet...The access road upstream of the bridge will flood. The river will leave the main channel on the left bank below the bridge flooding woodlands on either side of Louisiana Highway 21. * Impact...At 10.0 feet...Gravel pits upstream of Louisiana Highway 21 will begin to overflow threatening property at lower elevations on either side of Highway 21 in the vicinity of the bridge. && LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978 3063 8983 3067 8995 $$ LAC103-117-MSC045-109-272056- /O.EXT.KLIX.FL.W.0080.170727T0000Z-000000T0000Z/ /BXAL1.1.ER.170727T0000Z.170729T0600Z.000000T0000Z.NO/ 957 AM CDT Wed Jul 26 2017 ...Flood Warning extended until further notice...The Flood Warning continues for The Pearl River Near Bogalusa. * from this evening until further notice. * At 9:00 AM Wednesday the stage was 17.2 feet. * Minor flooding is forecast. * Flood stage is 18.0 feet. * Forecast...Rise above flood stage by this evening and continue to rise to near 20.0 feet Saturday morning. * Impact...At 20.0 feet...Woodlands and crop acreage along the river will be flooded. The Bogue Chitto Wildlife Management area will be inundated with water in recreational camps and over access roads. * Impact...At 18.5 feet...Woodlands and crop acreage along the river will be flooded. The Bogue Chitto Wildlife Management area will be inundated with water in recreational camps and over access roads. * Impact...At 17.0 feet...Woodlands and crop acreage along the river will be flooded. * Impact...At 16.0 feet...Woodlands along the river and wildlife management property will be flooded && LAT...LON 3100 8969 3100 8979 3067 8990 3067 8976 $$ LAC103-MSC045-109-272056- /O.EXT.KLIX.FL.W.0081.170728T1200Z-000000T0000Z/ /PERL1.1.ER.170728T1200Z.170731T1200Z.000000T0000Z.NO/ 957 AM CDT Wed Jul 26 2017 ...Flood Warning extended until further notice...The Flood Warning continues for The Pearl River Near Pearl River. * from Friday morning until further notice. * At 9:00 AM Wednesday the stage was 11.2 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by Friday morning and continue to rise to near 15.5 feet by Monday morning. * Impact...At 15.5 feet...Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. The Bogue Chitto National Wildlife Refuge will be closed to hunting at the 15.5 foot stage. && LAT...LON 3067 8976 3067 8990 3018 8964 3020 8955 $$ MSC109-272000- /O.EXT.KLIX.FL.W.0085.000000T0000Z-170727T2000Z/ /MNLM6.1.ER.170726T0515Z.170727T0000Z.170727T1400Z.NO/ 957 AM CDT Wed Jul 26 2017 ...Flood Warning extended until Thursday afternoon...The Flood Warning continues for The West Hobolochitto Creek Near McNeill. * until Thursday afternoon. * At 8:45 AM Wednesday the stage was 15.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...The river will continue rising to near 16.0 feet by this evening. The river will fall below flood stage tomorrow morning. * Impact...At 15.0 feet...Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. * Impact...At 12.0 feet...Minor agricultural and forestry flooding will develop in rural areas. * Impact...At 10.0 feet...Bank full with minor over bank flow will occur at low spots just below gage. && LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968 $$ 95/DM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 25, 11:58 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 25, 11:58 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1158 PM CDT Tue Jul 25 2017 .AVIATION... Expanding area of thickening clouds over southeast MS and adjacent southeast LA appear to be mostly above 12k feet based on ASOS observations, so am not concerned about nocturnal SHRA/TSRA developing like the last couple nights. KMCB has already reported BR and conditions appear favorable for a couple additional airports to experience MVFR conditions due to VSBY reductions in light fog at some point through about 13z or so. Otherwise, expect VFR conditions to prevail with only isolated SHRA/TSRA expected on Wednesday around KGPT. 22/TD && .PREV DISCUSSION... /issued 745 PM CDT Tue Jul 25 2017/ SOUNDING DISCUSSION... The 00z sounding shows a deep layer northwest flow pattern has taken hold of the area today. This northwest flow extends from the surface to above 500mb. What this northwest flow has done is produce a very stable airmass in the mid and upper levels due to warming and drying of the overall atmosphere. This is most observable by the weak lapse rates between 850 and 500mb of only 5.8C/km, low mixed layer CAPE of only 106 J/KG, and increase in freezing levels by 1200 feet to nearly 16000 feet. A good sign that the atmosphere has experienced drying since this morning is the significant drop in the mean mixing ratio from 17.2 g/kg to 13.5 g/kg this evening. Overall, the atmosphere has turned more stable and drier since the morning sounding. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 73 92 73 94 / 20 10 10 10 BTR 73 93 73 94 / 10 10 10 10 ASD 76 94 76 95 / 20 20 10 20 MSY 77 93 77 94 / 10 10 10 10 GPT 77 92 79 93 / 30 20 20 20 PQL 74 93 77 95 / 30 30 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Jul 25, 6:00 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 600 PM CDT Tue Jul 25 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-261100- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 600 PM CDT Tue Jul 25 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Only isolated, mainly afternoon thunderstorms are expected over eastern areas Wednesday and Thursday, then there will be a better chance of showers and thunderstorms over the weekend as a weak cold front moves into the region. A few stronger thunderstorms will be possible, mainly late Friday through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:28 AM CDT | River Flood Warning | LIX | Pearl River | 15 hr |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.